Iowa, 2023

Tornadoes and Hail in Iowa, April 4, 2023

April 4, 2023 · NWS DMX · 61 events in 17 counties and zones

A trough across the Rockies underwent lee cyclogenesis, pulling a warm front north into Iowa in the afternoon. While a few storms developed along the warm front, most development was along the later cold front that moved across the area in the evening.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$205,000
Crop damage
None recorded
Events
61

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

A trough across the Rockies underwent lee cyclogenesis, pulling a warm front north into Iowa in the afternoon. While a few storms developed along the warm front, most development was along the later cold front that moved across the area in the evening. These storms were frequent hail producers, with many reports of baseball sized hail or larger. A tornado also occurred which resulted in damage to a few homes, out buildings, and trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Apr 4, 1:22 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 4, 1:22 PM CST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
222 PM CDT Tue Apr 4 2023

.DISCUSSION.../Tonight through Tuesday/
Issued at 222 PM CDT Tue Apr 4 2023

Key Messages:

- Significant severe thunderstorm threat this afternoon into
  tonight including possibility of destructive winds, very large
  hail, and tornadoes.
- Red Flag Warning far southwest through this evening.
- Breezy through Wednesday, then generally dry and quiet into
  early next week, excepting low rain chances around Sunday.

By far the most significant forecast concern is the severe
thunderstorm potential for this afternoon into tonight. A warm
front is lifting northward from southern into central Iowa at this
time, scouring out low clouds as it advances, with skies rapidly
clearing and temperatures shooting up 10-15 degrees as the
boundary moves through. Relative humidity will fall rapidly
thereafter, attended by gusty south southwesterly surface winds,
promoting a high fire danger in our far southwest where a Red Flag
Warning remains in effect.

A low pressure center over Kansas and Oklahoma will shoot quickly
northeastward over central Iowa this evening, with the triple
point orienting somewhere over west central Iowa by 00Z, the warm
front extending eastward, and a trailing cool front extending to
the south southwest. Initially an elevated mixed layer will keep
the warm sector south of the warm front capped this afternoon,
however, as temperatures warm and convective inhibitions erode,
explosive updraft development will become more likely in the late
afternoon and evening. There is uncertainty as to whether storms
will be able to form in the warm sector, south of the warm front,
roughly over the southeast half or so of Iowa, or if they do
develop what coverage will be achieved, but within that
environment any storms that do develop will be capable of all
modes of severe weather. There is a higher level of confidence in
storms exploding along the cool front and up toward the triple
point, from southwestern into western and central Iowa. Nearly all
high-resolution model output initiates convection in that area
around 21-22Z, or 23Z at the latest. Initially hodographs favor
discrete supercells with all modes of severe weather possible, but
should evolve into a QLCS scenario this evening and transition
into primarily a straight-line wind threat, but with hail and
tornadoes remaining possible. Finally, a secondary squall
line/QLCS initially forming near the Kansas/Missouri border region
this evening will rotate northeastward and likely impact our
southeastern counties later tonight, perhaps around midnight or
after, carrying similar severe weather hazards.

Once the low pressure center and cool front swing through tonight,
a fairly tight pressure gradient will promote persistent west
northwest breezes and gusts through the day Wednesday, however, at
this time speeds appear sub-advisory. High pressure will then move
in and bring lighter winds and quiet weather through Thursday
night. Thereafter, a generally weak ridging/zonal steering pattern
will promote mostly southerly low-level flow and warm and quiet
weather through the remainder of the forecast period, with the
exception being a weak shortwave impulse moving overhead that may
generate some low shower and thunderstorm chances around Sunday
or Sunday night.

&&

.AVIATION.../For the 18Z TAFS through 18Z Wednesday afternoon/
Issued at 1231 PM CDT Tue Apr 4 2023

Low IFR/LIFR ceilings will clear out of DSM and OTM within the
next hour or so, but likely persist at the northern terminals
through most or all of the afternoon along with some light BR.
TSRA will develop later today and is likely to affect DSM, ALO
and OTM to some degree, with present but lower chances at
MCW/FOD. Have advertised with VCTS at all terminals, and TEMPO
groups during highest confidence times/locations. Severe weather
is possible as well. Finally, gusty ESE winds will turn to SSE at
most terminals this afternoon, then to WNW overnight into Wed
morning, remaining quite strong especially during the day Wed.
Amendments are likely through this evening at least, based on
short term observational trends with rapidly changing conditions.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for IAZ070-081-092.

&&

DISCUSSION...Lee
AVIATION...Lee
Hazardous weather outlook, Apr 4, 1:54 PM CST, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
254 PM CDT Tue Apr 4 2023

IAZ035>039-045>050-057>062-071>075-082>086-093>097-051300-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Carroll-Greene-Boone-
Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-
Adair-Madison-Warren-Marion-Mahaska-Union-Clarke-Lucas-Monroe-
Wapello-Ringgold-Decatur-Wayne-Appanoose-Davis-
254 PM CDT Tue Apr 4 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms are forecast at times from this afternoon into
tonight. All modes of severe weather will be possible including
damaging wind, large hail, and tornadoes.

Wind gusts to near 35 mph are expected at times through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds are expected to continue through much of Wednesday
with gusts near 40 mph at times.

A few thunderstorms may be possible late Sunday. The probability
of severe weather appears low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely late this afternoon into tonight.

IAZ004>007-015>017-023>028-033-034-044-051300-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Crawford-
254 PM CDT Tue Apr 4 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Scattered thunderstorms are forecast at times this evening into
early tonight. A few storms could be strong to severe with gusty
winds, hail, and possibly an isolated tornado.

Wind gusts to near 35 mph are expected at times through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds are expected to continue through much of Wednesday
with gusts near 40 mph at times.

A few thunderstorms may be possible late Sunday. The probability
of severe weather appears low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be possible this evening.

IAZ070-081-092-051300-
Cass-Adams-Taylor-
254 PM CDT Tue Apr 4 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

A Red Flag Warning is in effect for the area for critical fire
weather conditions this afternoon and evening. Please refer to
the National Weather Service website at weather.gov/desmoines for
further details.

Thunderstorms are forecast at times from this afternoon into
tonight. All modes of severe weather will be possible including
damaging wind, large hail, and tornadoes.

Wind gusts to near 35 mph are expected at times through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Gusty winds are expected to continue through much of Wednesday
with gusts near 40 mph at times.

A few thunderstorms may be possible late Sunday. The probability
of severe weather appears low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon into tonight.

Lee

The radar

The Omaha radar (KOAX), 142 km away, was scanning. The volume nearest the first event began at 21:44 UTC.

Open the radar archive at this moment

Event by event

55 hail, 2 tornado, 2 high wind, 1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Hail, Taylor

When
April 4, 3:45 PM CST
Where
Taylor County, 2.09 mi E of New Market
Measured
1.5 in hail
Reported by
Public
Coordinates
40.730, -94.860

Time estimated by radar.

Hail, Taylor

When
April 4, 3:48 PM CST
Where
Taylor County, 4.24 mi E of New Market
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.740, -94.820

Hail, Taylor

When
April 4, 4:01 PM CST
Where
Taylor County, Bedford
Measured
1.25 in hail
Reported by
Public
Coordinates
40.670, -94.720

Hail, Adair

When
April 4, 4:20 PM CST
Where
Adair County, Orient
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
41.200, -94.420

Hail, Madison

When
April 4, 4:41 PM CST
Where
Madison County, 0.86 mi SE of Earlham
Measured
0.75 in hail
Reported by
Public
Coordinates
41.490, -94.120

Hail, Boone

When
April 4, 4:52 PM CST
Where
Boone County, 0.51 mi W of Boone Muni Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.050, -93.860

Hail, Boone

When
April 4, 4:54 PM CST
Where
Boone County, 1.24 mi NE of Moingona
Measured
1 in hail
Reported by
Public
Coordinates
42.030, -93.910

Report via social media.

Hail, Boone

When
April 4, 4:56 PM CST
Where
Boone County, 1.24 mi SW of Boone Muni Arpt
Measured
1 in hail
Reported by
Public
Coordinates
42.040, -93.870

Time estimated by radar.

Hail, Boone

When
April 4, 4:56 PM CST
Where
Boone County, 1.69 mi WSW of Boone
Measured
1.25 in hail
Reported by
Public
Coordinates
42.060, -93.910

Time estimated by radar.

Hail, Boone

When
April 4, 5:02 PM CST to 5:05 PM CST
Where
Boone County, 2.05 mi W of Mackey
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.170, -93.810

Trained spotter reported quarter sized hail from 602 to 605pm LDT followed by half in hail until 608pm.

Hail, Hancock

When
April 4, 5:09 PM CST
Where
Hancock County, 3.98 mi ENE of Goodell
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
42.943, -93.548

Hail, Polk

When
April 4, 5:10 PM CST
Where
Polk County, 2.07 mi S of Polk City
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
41.740, -93.720

Hail, Clarke

When
April 4, 5:12 PM CST
Where
Clarke County, 3.42 mi ESE of Murray
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
41.030, -93.910

Hail, Adams

When
April 4, 5:20 PM CST
Where
Adams County, 1.25 mi WNW of Nodaway
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
40.940, -94.900

Hail, Clarke

When
April 4, 5:22 PM CST
Where
Clarke County, Osceola
Measured
2 in hail
Reported by
Public
Coordinates
41.030, -93.780

Report via social media.

Hail, Clarke

When
April 4, 5:22 PM CST
Where
Clarke County, 0.87 mi NE of Osceola
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
41.040, -93.770

Golf ball to slightly larger sized hail.

Hail, Clarke

When
April 4, 5:22 PM CST
Where
Clarke County, 0.52 mi W of Osceola Muni Arpt
Measured
2.75 in hail
Reported by
Public
Coordinates
41.070, -93.780

Report via social media, time estimated by radar.

Hail, Clarke

When
April 4, 5:22 PM CST
Where
Clarke County, 0.87 mi NW of Osceola
Measured
2.75 in hail
Reported by
Public
Coordinates
41.040, -93.790

Report from mping, time estimated.

Hail, Clarke

When
April 4, 5:22 PM CST
Where
Clarke County, 0.52 mi E of Osceola Muni Arpt
Measured
3.5 in hail
Reported by
Public
Coordinates
41.070, -93.760

Delayed report from mping, time estimated by radar.

Hail, Clarke

When
April 4, 5:23 PM CST
Where
Clarke County, 1.48 mi SSE of Osceola Muni Arpt
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
41.050, -93.760

Time estimated by radar.

Hail, Polk

When
April 4, 5:23 PM CST
Where
Polk County, 1.24 mi SW of Capitol Hgts
Measured
0.75 in hail
Reported by
Public
Coordinates
41.610, -93.570

Report via mping.

Hail, Clarke

When
April 4, 5:23 PM CST
Where
Clarke County, 4.03 mi NNW of Osceola Muni Arpt
Measured
3 in hail
Property damage
$100,000
Reported by
Public
Coordinates
41.120, -93.810

Broken windows, corrugated metal outbuildings severely dented, vehicles parked outside severely dented, newly established trees damaged.

Thunderstorm Wind, Clarke

When
April 4, 5:23 PM CST
Where
Clarke County, 1.56 mi E of Osceola
Measured
45 kt (52 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
41.030, -93.750

Shed blown over, time estimated by radar.

Hail, Hardin

When
April 4, 5:24 PM CST
Where
Hardin County, Iowa Falls
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
42.520, -93.270

Hail, Clarke

When
April 4, 5:27 PM CST
Where
Clarke County, 1.73 mi SE of Liberty
Measured
2 in hail
Reported by
Broadcast Media
Coordinates
41.130, -93.650

Two inch hail reported on New Liberty Highway. Time estimated by radar.

Hail, Clarke

When
April 4, 5:29 PM CST
Where
Clarke County, 1.73 mi SE of Liberty
Measured
1 in hail
Reported by
Public
Coordinates
41.130, -93.650

Report via mping.

Hail, Clarke

When
April 4, 5:30 PM CST
Where
Clarke County, 1.71 mi ESE of Liberty
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
41.140, -93.640

Hail, Warren

When
April 4, 5:32 PM CST
Where
Warren County, 2.07 mi N of Cool
Measured
2 in hail
Reported by
Public
Coordinates
41.210, -93.580

Delayed report via mping, time estimated by radar.

Hail, Warren

When
April 4, 5:35 PM CST
Where
Warren County, 1.25 mi WNW of Cool
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.190, -93.600

Hail, Warren

When
April 4, 5:35 PM CST
Where
Warren County, 2.81 mi S of Indianola Arpt
Measured
1 in hail
Reported by
Public
Coordinates
41.260, -93.580

Report via mping.

Hail, Warren

When
April 4, 5:36 PM CST
Where
Warren County, 4.18 mi S of St Marys
Measured
1 in hail
Reported by
Public
Coordinates
41.260, -93.720

Report via mping.

Hail, Warren

When
April 4, 5:36 PM CST
Where
Warren County, 1.56 mi E of Liberty Center
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
41.200, -93.490

Quarter sized hail near Liberty Center.

Hail, Warren

When
April 4, 5:40 PM CST
Where
Warren County, 3.19 mi ESE of St Marys
Measured
1 in hail
Reported by
Public
Coordinates
41.310, -93.670

Hail, Warren

When
April 4, 5:42 PM CST
Where
Warren County, 4.37 mi WSW of Indianola
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.350, -93.650

Hail, Warren

When
April 4, 5:42 PM CST
Where
Warren County, 4.37 mi WSW of Indianola
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
41.350, -93.650

Tornado, Warren

When
April 4, 5:43 PM CST to 5:58 PM CST
Where
Warren County, 3.34 mi E of Liberty Center to 5.82 mi SE of Sandyville
Rating
EF1
Path length
9.9 mi
Path width
130 yd
Continued into
Marion, Ia (DMX)
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
41.199, -93.456

The tornado began in eastern Warren county east of Liberty Center. It tracked northeast for approximately 15 miles, ending in western Marion County just south of Pleasantville. Based on eyewitness accounts and video evidence, its likely this tornado was intermittent, and not a fully continuous path. This portions of the path is in Warren county with a separate entry for Marion county portion of the path.

Damage along the tornado path occurred to several homes, outbuildings, and farm equipment. The most intense damage occurred to a home and garage which suffered significant damage to exterior walls and roofing structure. However, the home appeared to suffer a garage door failure and broken windows, which allowed the structure to pressurize and blow outward. Additionally, minor to moderate tree and shelter belt damage, along with several downed power poles occurred along the path.

Hail, Butler

When
April 4, 5:50 PM CST
Where
Butler County, 2.07 mi S of Dumont
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
42.720, -92.970

Hail, Marion

When
April 4, 5:57 PM CST
Where
Marion County, 1.48 mi SSE of Pleasantville
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.360, -93.260

Hail, Jasper

When
April 4, 5:57 PM CST
Where
Jasper County, 1.72 mi NE of Clyde
Measured
1 in hail
Reported by
Public
Coordinates
41.850, -93.250

Report via mping.

Funnel Cloud, Marion

When
April 4, 5:58 PM CST
Where
Marion County, 3.54 mi WNW of Nepas
Reported by
Emergency Manager
Coordinates
41.306, -93.309

Hail, Adair

When
April 4, 5:58 PM CST
Where
Adair County, 2.69 mi WNW of Orient
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.210, -94.470

Tornado, Marion

When
April 4, 5:58 PM CST to 6:06 PM CST
Where
Marion County, 4.42 mi WNW of Nepas to 2.09 mi SE of Pleasantville
Rating
EF1
Path length
5.42 mi
Path width
100 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
41.305, -93.328

This portion of the path is in Marion county after crossing into the county from Warren county.

Damage along the tornado path occurred to several homes, outbuildings, and farm equipment. The most intense damage occurred to a home and garage which suffered significant damage to exterior walls and roofing structure. However, the home appeared to suffer a garage door failure and broken windows, which allowed the structure to pressurize and blow outward. Additionally, minor to moderate tree and shelter belt damage, along with several downed power poles occurred along the path.

Hail, Adair

When
April 4, 6:02 PM CST
Where
Adair County, Orient
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
41.200, -94.420

Hail, Marshall

When
April 4, 6:05 PM CST
Where
Marshall County, 0.86 mi NW of Melbourne
Measured
1 in hail
Reported by
Public
Coordinates
41.940, -93.110

Report via mping.

Hail, Jasper

When
April 4, 6:30 PM CST
Where
Jasper County, 0.52 mi E of Sully
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.580, -92.840

Hail, Jasper

When
April 4, 6:33 PM CST
Where
Jasper County, 0.52 mi E of Sully
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
41.580, -92.840

Time estimated by radar.

Hail, Adair

When
April 4, 6:38 PM CST
Where
Adair County, 2.08 mi W of Zion
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
41.200, -94.360

Hail, Taylor

When
April 4, 7:00 PM CST
Where
Taylor County, 1.72 mi WNW of Bedford Arpt
Measured
1 in hail
Reported by
Public
Coordinates
40.640, -94.750

Report via mping.

Hail, Poweshiek

When
April 4, 7:06 PM CST
Where
Poweshiek County, 3.72 mi SE of Sheridan
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.800, -92.590

Hail, Polk

When
April 4, 7:07 PM CST
Where
Polk County, 1.24 mi SW of Capitol Hgts
Measured
1 in hail
Reported by
Public
Coordinates
41.610, -93.570

Report via mping.

Hail, Polk

When
April 4, 7:22 PM CST
Where
Polk County, 0.86 mi NW of Altoona
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
41.660, -93.480

Hail, Tama

When
April 4, 7:23 PM CST
Where
Tama County, 0.86 mi NW of Vining
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
41.990, -92.390

Strong winds and quarter sized hail near Vining.

Hail, Jasper

When
April 4, 7:51 PM CST
Where
Jasper County, 0.69 mi N of Baxter
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
41.830, -93.150

Hail, Jasper

When
April 4, 7:51 PM CST
Where
Jasper County, Baxter
Measured
1.75 in hail
Reported by
Public
Coordinates
41.820, -93.150

Reported on social media.

Hail, Warren

When
April 4, 7:52 PM CST
Where
Warren County, 1.73 mi NE of Churchville
Measured
1 in hail
Reported by
Public
Coordinates
41.420, -93.750

Report via mping.

Hail, Madison

When
April 4, 7:55 PM CST
Where
Madison County, 0.86 mi NE of St Charles
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
41.290, -93.810

Hail, Polk

When
April 4, 7:57 PM CST
Where
Polk County, 1.73 mi NE of Commerce
Measured
1 in hail
Reported by
Public
Coordinates
41.550, -93.750

Report via mping.

Hail, Marshall

When
April 4, 8:05 PM CST
Where
Marshall County, 0.86 mi NE of Laurel
Measured
1 in hail
Reported by
Public
Coordinates
41.890, -92.920

Imaged shared on social media.

Hail, Polk

When
April 4, 8:12 PM CST
Where
Polk County, 0.86 mi NE of Youngstown
Measured
1 in hail
Reported by
Public
Coordinates
41.590, -93.520

Report via mping.

High Wind, Marshall

When
April 4, 9:53 PM CST
Where
Marshall forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
42.036, -92.999 (the zone’s center; the record gives no point)

Marshalltown ASOS measured 58 mph gust behind storms in a developing wake low.

High Wind, Black Hawk

When
April 4, 10:35 PM CST
Where
Black Hawk forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
42.470, -92.309 (the zone’s center; the record gives no point)

Waterloo ASOS measured 58 mph gust behind storms in a developing wake low.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2023Every state in 2023This day in weather historyThe tornado archive for Iowa, 2023Warnings in Iowa, April 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1089598, 1089599, 1089600, 1089604, 1089605, 1089606, 1089607, 1089608, 1089609, 1089610, 1089611, 1089612, 1089613, 1089614, 1089615, 1089616, 1089617, 1089619, 1089638, 1089620, 1089621, 1089622, 1089623, 1089625, 1089626, 1089627, 1089628, 1089637, 1089630, 1089631, 1089632, 1089633, 1089634, 1089629, 1089635, 1089992, 1089636, 1089639, 1089640, 1089641, and more.